Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 63, NWS Morristown, TN

June 9, 2010Bledsoe County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 9, 2010, 4:28 PM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2010, 4:28 PM CDT (21:28 UTC)
Expired
Jun 9, 2010, 5:00 PM CDT
In force
32 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Bledsoe County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:22 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 9, 2:22 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
322 PM EDT WED JUN 9 2010

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...INITIAL BAND OF CONVECTION
HAS MOVED EAST THROUGH THE FORECAST AREA...WITH ISOLATED TO
SCATTERED RE-DEVELOPMENT NOTED OVER WESTERN PARTS OF THE FORECAST
AREA (AND ALSO OVER CENTRAL KY AND MIDDLE TN). ACTUAL COLD FRONT IS
STILL WELL UPSTREAM...PROBABLY NOT AS FAR EAST AS FRONTAL PROG CHART
FOR 18Z. OUTFLOW BOUNDARIES...SOME UPPER LEVEL SUPPORT...AND DAYTIME
INSTABILITY SHOULD KEEP SCATTERED CONVECTION GOING WELL INTO THE
EVENING HOURS. WEAK COLD FRONT PROGGED TO SAG SOUTH OVERNIGHT...SO
NOT ABLE TO REMOVE POPS.

OTHERWISE...AIRMASS REMAINS MOIST AND UNSTABLE THROUGH THESE SHORT
TERM PERIODS. ADJUSTED POP/WX GRIDS IN LINE WITH LATEST MOS POPS...
WITH AN ATTEMPT TO DETERMINE WHERE BOUNDARY MAY BE LOCATED EACH
PERIOD. BIGGEST CHANGE TO FORECAST GRIDS WAS FOR THURSDAY...AS PRIOR
POPS WERE QUITE MINIMAL. APPEARS TO BE TOO MUCH MOISTURE AROUND EACH
DAY TO REACH THE LOWER 90S...SO STAYED CLOSE TO PREVIOUS MAX TEMP
GRIDS. MIN TEMPS ALSO ADJUSTED UP SLIGHTLY...GIVEN THE FACT THAT WE
DON'T GET A REAL AIRMASS CHANGE.

RAINFALL SO FAR TODAY HAS NOT BEEN THAT HEAVY...SO WON'T MENTION
LOCALLY HEAVY RAINS FOR TONIGHT. WILL NEED TO MONITOR STORMS REST OF
THE AFTERNOON AND EVENING...ESPECIALLY IF MAX TEMPS PUSH INTO THE
MID OR UPPER 80S OVER THE NEXT 2 TO 3 HOURS. GUSTY WINDS PROBABLY
MAIN THREAT...IN LINE WITH LOCAL STORM REPORTS FROM NEIGHBORING
OFFICES.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...A SHORTWAVE TRACKS
THROUGH THE AREA ON SATURDAY. WILL KEEP CHANCE POPS GOING FOR
SATURDAY WITH THE HIGHEST CHANCES IN THE NORTH WHERE THE DEEPEST
MOISTURE LINGERS. ANOTHER SHORTWAVE TRACKS THROUGH THE AREA ON
SUNDAY. WILL CONTINUE CHANCE POPS GOING FOR SUNDAY WITH THE HIGHEST
CHANCES IN THE NORTH WHERE THE DEEPEST MOISTURE IS AVAILABLE.  A
FRONT TRACKS ACROSS THE CWA ON MONDAY. WITH A DECENT MOISTURE
INDICATED...WILL CONTINUE THE CHANCE ACROSS THE CWA.  HIGH PRESSURE
RETURNS BRINGING DRY WEATHER FOR TUESDAY AND WEDNESDAY.  STAYED NEAR
MEX/HPC GUIDANCE FOR TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             70  89  69  91  71 /  40  60  20  40  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  67  87  67  88  70 /  50  60  20  30  20
OAK RIDGE, TN                       67  86  67  88  70 /  40  60  20  30  20
TRI CITIES AIRPORT, TN              63  86  62  87  65 /  60  40  20  30  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

TG/GH
Hazardous weather outlook, Jun 9, 3:55 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 AM EDT WED JUN 9 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-100900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
455 AM EDT WED JUN 9 2010 /355 AM CDT WED JUN 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A VERY WARM...MOIST AND UNSTABLE AIR MASS HAS MOVED BACK INTO THE
SOUTHERN APPALACHIANS AND WILL RESULT IN SCATTERED TO NUMEROUS
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS
COULD BE SEVERE AHEAD OF A COLD FRONT THAT WILL MOVE TOWARDS THE
AREA. THE MAIN CONCERNS WILL BE DAMAGING WINDS ALONG WITH SOME LARGE
HAIL. THE FRONTAL BOUNDARY WILL LINGER ACROSS THE NORTHERN SECTIONS
OF TENNESSEE AND SOUTHWEST VIRGINIA INTO TONIGHT SO CONTINUED
THUNDERSTORMS IN THE SAME AREA THIS AFTERNOON AND TONIGHT MAY
CONTRIBUTE TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BOUNDARIES LEFT OVER FROM ACTIVITY TODAY IS EXPECTED TO CAUSE NEW
THUNDERSTORM DEVELOPMENT THURSDAY. A FEW THUNDERSTORMS COULD BECOME
SEVERE ESPECIALLY ACROSS THE CUMBERLAND PLATEAU AND SOUTHERN VALLEY
WHERE THE ATMOSPHERE WILL BE MORE UNSTABLE

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:53 PM CDTSevere Thunderstorm WarningMRXBledsoe, Rhea52 min
Jun 9, 4:58 PM CDTAreal Flood AdvisoryMRXBledsoe, Meigs, Rhea73 min
Jun 9, 5:33 PM CDTSevere Thunderstorm WarningMRXMcMinn, Meigs27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.